UCL logo

UCL Discovery

UCL home » Library Services » Electronic resources » UCL Discovery

Identifiability of models for clusterwise linear regression

Hennig, C; (2000) Identifiability of models for clusterwise linear regression. Journal of Classification , 17 (2) pp. 273-296.

Full text not available from this repository.

Abstract

Identifiability of the parameters is a necessary condition for the existence of consistent estimators. In this paper the identifiability of the parameters of models for data generated by different linear regression distributions with Gaussian errors is investigated. It turns out that such models cause other identifiability problems than do simple Gaussian mixtures. This problem was heretofore ignored; thus there are no satisfying consistency proofs in this area. Three different models are treated: Finite mixture models with random and fixed covariates and a fixed partition model. Counterexamples and sufficient conditions for identifiability are given, including an example for nonidentifiable parameters with an invertible information matrix. The model choice and the interpretation of the parameters are discussed as well as the use of the identifiability concept for fixed partition models. The concept is generalized to "partial identifiability".

Type: Article
Title: Identifiability of models for clusterwise linear regression
UCL classification: UCL > School of BEAMS
UCL > School of BEAMS > Faculty of Maths and Physical Sciences
URI: http://discovery.ucl.ac.uk/id/eprint/148260
Downloads since deposit
0Downloads
Download activity - last month
Download activity - last 12 months
Downloads by country - last 12 months

Archive Staff Only

View Item View Item